Alert archive / Ohio / Wind Advisories in 2009

Wind Advisory 7, NWS Cleveland, OH

September 27, 200928 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this wind advisory at Sep 27, 2009, 3:48 PM EDT for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Sep 28, 2009, 5:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2009, 3:48 PM EDT (19:48 UTC)
In effect from
Sep 28, 2009, 5:00 AM EDT
Expired
Sep 29, 2009, 3:03 AM EDT
In force
22 hr
Issued by
NWS Cleveland, OH
All 30 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2009-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2009-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 271948
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
348 PM EDT SUN SEP 27 2009

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-280400-
/O.NEW.KCLE.WI.Y.0007.090928T0900Z-090929T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
348 PM EDT SUN SEP 27 2009

...WIND ADVISORY IN EFFECT FROM 5 AM MONDAY TO 5 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 5 AM EDT
TUESDAY. 

A STRONG COLD FRONT WILL APPROACH THE REGION AND STRONG GUSTY
WINDS CAN BE EXPECTED WITH THE FRONT.

WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH ACROSS WESTERN OHIO
WITH GUSTS TO 45 MPH POSSIBLE LATE TONIGHT. THE STRONG WINDS WILL
MOVE EAST ACROSS THE REST OF THE REGION DURING THE MORNING HOURS
OF MONDAY. THE GUSTY WINDS WILL CONTINUE INTO MONDAY WITH
SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH.

THE GUSTY WINDS AND THE FACT THAT TREES STILL HAVE ABUNDANT
FOLIAGE IN PLACE WILL SET THE STAGE FOR THE POSSIBILITY OF SOME
TREES TO BE TOPPLED OR SUSTAIN DAMAGE FROM BROKEN LIMBS.

THE GUSTY WINDS ARE EXPECTED TO CONTINUE INTO MONDAY NIGHT AND
THEN FINALLY DIMINISH TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. BE SURE TO SECURE LOOSE OBJECTS
TO PREVENT THEM FROM BEING BLOWN BY THE STRONG WINDS. 

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE
FOR THE LATEST ON THIS HIGH WIND EVENT..

&&

$$

LOMBARDY
6 follow-up statements
000 
WWUS71 KCLE 280257
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1057 PM EDT SUN SEP 27 2009

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-281100-
/O.CON.KCLE.WI.Y.0007.090928T0900Z-090929T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1057 PM EDT SUN SEP 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 5 AM EDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 5 AM EDT
TUESDAY. 

A STRONG COLD FRONT WILL APPROACH THE REGION AND STRONG GUSTY
WINDS CAN BE EXPECTED WITH THE FRONT.

WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH ACROSS WESTERN
OHIO WITH GUSTS TO 45 MPH POSSIBLE LATE TONIGHT. THE STRONG WINDS
WILL MOVE EAST ACROSS THE REST OF THE REGION DURING THE MORNING
HOURS OF MONDAY. THE GUSTY WINDS WILL CONTINUE INTO MONDAY WITH
SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH.

THE GUSTY WINDS AND THE FACT THAT TREES STILL HAVE ABUNDANT
FOLIAGE IN PLACE WILL SET THE STAGE FOR THE POSSIBILITY OF SOME
TREES TO BE TOPPLED OR SUSTAIN DAMAGE FROM BROKEN LIMBS.

THE GUSTY WINDS ARE EXPECTED TO CONTINUE INTO MONDAY NIGHT AND
THEN FINALLY DIMINISH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. BE SURE TO SECURE LOOSE OBJECTS
TO PREVENT THEM FROM BEING BLOWN BY THE STRONG WINDS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE
FOR THE LATEST ON THIS HIGH WIND EVENT..

&&

$$
000 
WWUS71 KCLE 280759
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
359 AM EDT MON SEP 28 2009

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-281600-
/O.CON.KCLE.WI.Y.0007.090928T0900Z-090929T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
359 AM EDT MON SEP 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

A STRONG COLD FRONT WILL MOVE EAST ACROSS THE AREA THIS MORNING. SOUTH
TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL BECOME
WEST AND INCREASE TO 20 TO 30 MPH BEHIND THE FRONT. WIND GUSTS
WILL INCREASE TO 45 MPH LATER THIS MORNING. OCCASIONAL GUSTS TO
50 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING. WINDS WILL BEGIN
TO DIMINISH AFTER MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. BE SURE TO SECURE LOOSE OBJECTS
TO PREVENT THEM FROM BEING BLOWN BY THE STRONG WINDS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE
FOR THE LATEST ON THIS HIGH WIND EVENT..

&&

$$
000 
WWUS71 KCLE 281528
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1128 AM EDT MON SEP 28 2009

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-282330-
/O.CON.KCLE.WI.Y.0007.000000T0000Z-090929T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
1128 AM EDT MON SEP 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

SOUTHWESTERLY WINDS WILL BECOME WESTERLY AND CONTINUE TO INCREASE
THROUGH THE AFTERNOON TO 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50
MPH ACROSS THE AREA. WINDS WILL BEGIN TO DIMINISH LATE TONIGHT.

A WIND GUST TO 63 MPH WAS REPORTED AT THE ASHTABULA LIGHTHOUSE.
WIND GUSTS TO 48 MPH HAVE BEEN REPORTED SO FAR AT FINDLAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. BE SURE TO SECURE LOOSE OBJECTS
TO PREVENT THEM FROM BEING BLOWN BY THE STRONG WINDS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE
FOR THE LATEST ON THIS HIGH WIND EVENT.

&&

$$

LOMBARDY
000 
WWUS71 KCLE 281940
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT MON SEP 28 2009

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290900-
/O.CON.KCLE.WI.Y.0007.000000T0000Z-090929T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
340 PM EDT MON SEP 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

SOUTHWESTERLY WINDS WILL CONTINUE THROUGH THE EVENING WITH SPEEDS
REMAINING IN THE 25 TO 35 MPH RANGE. THESE SPEEDS MAY DIP LOWER
FOR A PORTION OF THE OVERNIGHT HOURS. HOWEVER WIND GUSTS OF UP TO
50 MPH WILL BE POSSIBLE WITH ANY OF THE SHOWERS THAT MOVE ACROSS
THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. BE SURE TO SECURE LOOSE OBJECTS
TO PREVENT THEM FROM BEING BLOWN BY THE STRONG WINDS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE
FOR THE LATEST ON THIS HIGH WIND EVENT.

&&

$$
000 
WWUS71 KCLE 290145
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
945 PM EDT MON SEP 28 2009

OHZ006-008-017>023-027>033-036>038-047-PAZ003-290245-
/O.CAN.KCLE.WI.Y.0007.000000T0000Z-090929T0900Z/
WOOD-SANDUSKY-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-
MORROW-HOLMES-KNOX-CRAWFORD PA-
INCLUDING THE CITIES OF...BOWLING GREEN...FREMONT...FINDLAY...
TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...MEADVILLE
945 PM EDT MON SEP 28 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE WIND
ADVISORY FOR MOST OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA
EXCEPT FOR COUNTIES NEAR LAKE ERIE.

WINDS OVERNIGHT WILL AVERAGE 20 TO 30 MPH WITH GUSTS OF 35 TO 40
MPH. THESE WIND SPEEDS ARE BELOW WIND ADVISORY CRITERIA. 


$$

OHZ003-007-009>014-089-PAZ001-002-290900-
/O.CON.KCLE.WI.Y.0007.000000T0000Z-090929T0900Z/
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...TOLEDO...PORT CLINTON...SANDUSKY...
LORAIN...CLEVELAND...MENTOR...CHARDON...JEFFERSON...ASHTABULA...
ERIE...EDINBORO
945 PM EDT MON SEP 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY FOR
COUNTIES NEAR LAKE ERIE.

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH
WILL CONTINUE INTO THE EARLY MORNING HOURS. THE STRONGEST WINDS
WILL BE ALONG THE IMMEDIATE LAKESHORE AND ON HILL TOPS. THE WIND
WILL GRADUALLY DIMINISH...ESPECIALLY TOWARD DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. BE SURE TO SECURE LOOSE OBJECTS TO PREVENT THEM
FROM BEING BLOWN BY THE STRONG WINDS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE
FOR THE LATEST WEATHER UPDATE.

&&

$$
000 
WWUS71 KCLE 290703
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
303 AM EDT TUE SEP 29 2009



OHZ003-007-009>014-089-PAZ001-002-290815-
/O.CAN.KCLE.WI.Y.0007.000000T0000Z-090929T0900Z/
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...TOLEDO...PORT CLINTON...SANDUSKY...
LORAIN...CLEVELAND...MENTOR...CHARDON...JEFFERSON...ASHTABULA...
ERIE...EDINBORO
303 AM EDT TUE SEP 29 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE WIND
ADVISORY. 

WESTERLY WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA
OVERNIGHT. WINDS ARE EXPECTED TO CONTINUE TO GRADUALLY DIMINISH
THIS MORNING. THROUGH MIDDAY...WINDS SHOULD GENERALLY BE BETWEEN
15 AND 30 MPH WITH OCCASIONAL HIGHER GUSTS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Sep 27, 3:34 PM EDT, 14 minutes earlier.

Area forecast discussion, Sep 27, 3:34 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
334 PM EDT SUN SEP 27 2009

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION LATE TONIGHT AND EARLY
MONDAY MORNING BRINGING WINDY AND COOLER CONDITIONS. LAKE SHOWERS
MAY PERSIST IN THE WAKE OF THIS STORM SYSTEM INTO WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
BIG CHANGES ARE ON THE WAY DURING THE NEXT 12 HOURS AS A STRONG
COLD FRONT APPROACHES THE FORECAST AREA.

A WEAK RIDGE WILL MOVE EAST ACROSS THE AREA DURING THE NIGHT
BRINGING AN END TO THE PRECIPITATION THE FORECAST AREA EXPERIENCED
THE LAST 24 HOURS. WE SHOULD SEE FAIR WEATHER THROUGH MUCH OF THE
NIGHT AND THEN SEE A TREND TOWARD SHOWERS AND SOME THUNDERSTORMS
MOVE INTO THE REGION LATE TONIGHT INTO MONDAY MORNING.

THE BIG TICKET ITEM OF THE FORECAST WILL BE THE WIND THREAT
EXPECTED FOR TONIGHT. LATEST MODEL GUIDANCE SHOW FAIRLY STRONG LOW
LEVEL JET STREAK RACING NORTHEAST INTO THE FORECAST AREA AHEAD OF
THE COLD FRONT. MODEL SOUNDINGS SUGGEST WINDS WILL BE QUITE GUSTY
WELL AFTER MIDNIGHT AT 25 TO 40 MPH ACROSS THE AREA. THE BEST WINDS
WILL HOLD OFF UNTIL MONDAY. DUE TO THE EXTENSIVE COVERAGE OF
LEAVES ON THE TREES AND EXPECTED WIND GUSTS...WE DECIDED TO GO
AHEAD AND HOIST A WIND ADVISORY FOR LATE TONIGHT INTO MONDAY.

TEMPERATURES DURING THE NIGHT SHOULD BE FAIRLY MILD DURING THE
NIGHT. MODEL GUIDANCE SUGGESTS TEMPERATURES DROPPING GRADUALLY
THIS EVENING AND THEN LEVELING OFF. IT IS POSSIBLE WE COULD SEE
SOME WARMING AGAIN ONCE SOUTHWEST FLOW INCREASES JUST AHEAD OF THE
COLD FRONT. I WILL LEAN TOWARD GUIDANCE TEMPERATURES FOR LOWS
TONIGHT SINCE THEY ALL APPEAR TO BE IN SOME WHAT OF AN AGREEMENT
OF UPPER 50S.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
I ANTICIPATE THAT AS THE COLD FRONT MOVES THROUGH THE AREA...THE
WINDS WILL DROP OFF FOR ABOUT AN HOUR A BIT AND THEN PICK UP IN
INTENSITY DURING THE MID MORNING HOURS AFTER FRONTAL PASSAGE.
LATEST MODEL SOUNDINGS INDICATE MIXING HEIGHTS ALL THE WAY UP TO
800 MB AND THIS SHOULD TAP WINDS OF 40 TO 45 KNOTS IN THE GUSTS.
THIS SHOULD BE ENOUGH TO SUPPORT WIND ADVISORY CRITERIA THROUGH A
GOOD PART OF THE DAY. THE BEST CHANCE FOR THE STRONGEST WINDS
APPEARS TO BE NEAR THE LAKE SHORE AND WE MAY NEED TO UPGRADE LATER
TONIGHT TO HIGH WIND WARNING ALONG THE LAKE. THE STRONG WINDS
MIXING TO THE SURFACE APPEARS TO BE MARGINAL ACROSS THE SOUTHERN
PORTIONS OF THE FORECAST AREA BUT WILL STILL GO AHEAD AND INCLUDE
THEM IN THE WIND ADVISORY AREA.

AS THE FRONT MOVES EAST THROUGH THE AREA...I ANTICIPATE SOME
CONVECTION DEVELOPING AND THE POTENTIAL IS FOR STRONGER WINDS TO
DROP TO THE SURFACE WITH THE MORE INTENSE SHOWERS OR
THUNDERSTORMS. WILL MENTION THE LIKELY TO CATEGORICAL POPS FOR
SHOWERS AND THUNDERSTORMS FROM WEST TO EAST ON MONDAY.

MODELS ARE HINTING AT DRY SLOT FOLLOWING THE FRONTAL BOUNDARY AND
BRINGING AN END TO THE PRECIPITATION FOR A PERIOD OF TIME AND THEN
SET UP SOME WRAP AROUND ENHANCED LAKE EFFECT SHOWERS LATER IN THE
DAY INTO MONDAY NIGHT.

DEEP UPPER LEVEL LOW OVER THE FORECAST AREA AND COLD AIR ADVECTION
INTERACTING WITH THE WARM WATERS OF THE LAKE WILL LIKELY PRODUCE
CONVECTION WITH EMBEDDED THUNDERSTORMS MONDAY EVENING MONDAY
NIGHT IN THE NORTHEAST SNOW BELT AREAS OF THE FORECAST AREA. THE
REST OF THE AREA WILL SEE SCATTERED SHOWERS.

WINDS SHOULD START TO DIMINISH MONDAY NIGHT AND THIS SHOULD BRING
AN END TO THE WIND ADVISORY ACROSS THE AREA.

ONE ISSUE ABOUT POSSIBLE FLOODING FOR PRESQUE ISLE WITH THE STRONG
WINDS EXPECTED ON MONDAY. WATER LEVELS ARE EXPECTED TO RISE DURING
THE DAY ON MONDAY AND THERE IS THE POSSIBILITY FOR SOME PROBLEMS
AT PRESQUE ISLE FOR FLOODING. LATEST WATER LEVEL FORECASTS ONLY
EXPECT ABOUT A HALF A FOOT RISE IN WATER LEVELS. HOWEVER...WIND
DRIVEN WAVES MAY EXCEED THIS HEIGHT AND CAUSE SOME PROBLEMS FOR
THE PENINSULA. WILL HAVE TO MONITOR THIS SITUATION FOR POSSIBLE
COASTAL FLOODING.

ONCE AGAIN...I AM LEANING TOWARD GUIDANCE TEMPERATURES FOR TIMING
OF THE COLD AIR ADVECTION BEHIND THE FRONT. I THINK WITH FAIRLY
STRONG SOUTHERLY FLOW AND WARM AIR ADVECTION AHEAD OF THE COLD
FRONT...THERE IS A POSSIBILITY THAT WE COULD SEE TEMPERATURES
SHOOT UP INTO THE MIDDLE 60S DURING THE MORNING HOURS AND PRODUCE
MORNING HIGHS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
LAKE SHOWERS WILL CONTINUE TUESDAY INTO TUESDAY NIGHT DOWNWIND OF
THE LAKE AS THE UPPER LEVEL LOW GRADUALLY ROTATES UP INTO CANADA.
LAPSE RATES OVER THE WATER LOOK HIGH ENOUGH FROM THE SURFACE TO
700 MB TO SUPPORT AT LEAST SOME SCATTERED THUNDERSTORMS WHERE THE
LOCALIZED SURFACE CONVERGENCE IS BEST. IF ANY PERSISTENT BANDS
DEVELOP WE WILL HAVE TO WATCH FOR LOCALIZED HEAVY RAINFALL. THIS
MAY LEAD TO SOME MINOR FLOODING AND WILL MONITOR THIS POTENTIAL
THROUGH TUESDAY NIGHT. WINDS MAY CONTINUE TO BE AN ISSUE INTO
TUESDAY AS STRONG HEIGHT RISES MOVE ACROSS THE REGION IN THE WAKE
OF SURFACE LOW PRESSURE. FOR NOW WILL ONLY GO WITH 15 TO 20 MPH
AND ADJUST FROM THERE.

BY WEDNESDAY THE UPPER LOW WILL CONTINUE TO MOVE OFF THE NEW
ENGLAND COAST WITH SOME DRIER AIR FILTERING INTO THE AREA. THIS
SHOULD BEGIN TO DECREASE THE COVERAGE OF ANY REMAINING LAKE SHOWERS.
UPPER LEVEL RIDGING IN THE WAKE OF THIS STRONG STORM SYSTEM WILL
BE OVER THE REGION BY THURSDAY EVENING. IT WILL BE A SHORT LIVED
RIDGE AS THE NEXT UPPER LEVEL LOW BEGINS TO MOVE TOWARD THE
REGION ON FRIDAY. THIS SYSTEM MAY ARRIVE A BIT SLOWER THAN MODELS ARE
HINTING AT AND WILL KEEP FRIDAY DRY UNTIL AFTERNOON. WILL INTRODUCE
A SLIGHT CHANCE TO COVER THE TIMING ISSUES. THIS UPPER LEVEL LOW WILL
THEN WOBBLE ACROSS THE CENTRAL GREAT LAKES THROUGH THE WEEKEND
KEEPING AT LEAST A CHANCE OF SHOWERS...MAYBE A FEW AFTERNOON
THUNDERSTORMS.

TEMPERATURES WILL BE WELL BELOW AVERAGE TUESDAY INTO WEDNESDAY
WITH HIGHS IN MANY LOCATIONS STRUGGLING TO REACH THE 60S. WILL
HAVE TO WATCH FOR ANY CLEARING AT NIGHT...ESPECIALLY BY WEDNESDAY
NIGHT. THIS MAY LEAD TO SOME SPOTTY FROST FOR A FEW INLAND
LOCATIONS. GRADUAL WARMING IS EXPECTED FOR THURSDAY INTO FRIDAY
WITH HIGHS BACK CLOSE TO SEASONAL AVERAGES. CLOUD COVER AND ANY
SHOWERS MAY COOL INTO THE WEEKEND BUT WILL ONLY INDICATE MINOR
COOLING INTO SUNDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
RAIN IS FINALLY PULLING OUT TO THE EAST AS WEAK MOGUL RIDGE SLIDES
INTO THE AREA. RIDGE WILL HAVE A VERY BRIEF PRESENCE OVER THE AREA
AS A STRONG COLD FRONT APPROACHES THE REGION.

IN THE MEAN TIME...SOME MVFR CEILINGS STILL CAUSING A PROBLEM OVER
THE EASTERN PORTIONS OF THE FORECAST AREA. EXPECTING ALL AREAS TO
GO VFR THROUGH THE EVENING HOURS AND THEN START TO SEE A TREND
DOWNWARD IN CEILINGS FROM WEST TO EAST AHEAD OF THE COLD FRONT.

LOW LEVEL JET STREAK WILL RACE NORTHEAST ACROSS THE FORECAST AREA
AHEAD OF THE COLD FRONT AND THIS FEATURE WILL START TO CAUSE WINDS
TO INCREASE DURING THE NIGHT FROM WEST TO EAST. SHOWERS ASSOCIATED
WITH THE FRONT WILL DEVELOP JUST AHEAD OF IT AND I DECIDED TO
MENTION CB INSTEAD OF FULL FLEDGED THUNDERSTORMS DUE TO NIGHT TIME
APPROACH OF CONVECTION AND DIMINISHED THREAT FOR NOW. ONCE FRONT
PUSHES EAST OF THE AREA...WINDS WILL INCREASE A BIT AND REMAIN
QUITE GUSTY THROUGH THE PERIOD.

WIND SHEAR MAY BE A PROBLEM RIGHT AT THE FRONTAL PASSAGE BUT AHEAD
OF IT THE WINDS STAY FAIRLY UNIFORM FROM THE SURFACE ON UP. SPEED
SHEAR DOES NOT APPEAR TO BE A THREAT EITHER SINCE WINDS INCREASE
WITH HEIGHT AND NO ABRUPT CHANGES. SO WILL HOLD OFF ON MENTIONING WIND
SHEAR AT THIS TIME.

.OUTLOOK...WIDESPREAD MVFR CONDITIONS IN SHOWERS MONDAY NIGHT INTO
EARLY WEDNESDAY...ESPECIALLY AT ERIE.

&&

.MARINE...

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...

TIME TO LOCK DOWN AND WAIT IT OUT AS GALES EXPECTED TO DEVELOP ON
THE LAKE TONIGHT INTO MONDAY NIGHT. EXPECTING LOW LEVEL JET TO
DEVELOP AHEAD OF THE COLD FRONT AS IT MOVES ACROSS THE LAKE MONDAY
MORNING. I EXPECT SOUTHWEST GALES TO DEVELOP LATE TONIGHT AT 35 KNOTS AND
THEN INCREASE TO 40 KNOT WESTERLY GALES ON MONDAY.

THE OTHER PROBLEM WE WILL HAVE TO FACE IS LOW WATER LEVELS ON THE
WESTERN BASIN OF LAKE ERIE. ALREADY HOISTED A LOW WATER ADVISORY
FOR THE WESTERN BASIN THROUGH TUESDAY MORNING. WATER LEVELS WILL
LIKELY DROP SEVERAL INCHES BELOW THE CRITICAL MARK AND THIS WILL
CAUSE PROBLEMS FOR MARINERS DURING THIS TIME PERIOD.

WAVES WILL BE A CONSIDERABLE PROBLEM FOR ANYONE MAKING AN ATTEMPT
TO GO OUT ON THE LAKE. WE ARE LOOKING AT WAVES OVER 10 FEET AT
TIMES DURING THE DAY MONDAY. A RAPID WAVE BUILD UP IS EXPECTED
TONIGHT INTO MONDAY.

LONG TERM... (TUESDAY THROUGH FRIDAY)...

WINDS SHOULD DECREASE ON TUESDAY WHICH WILL ALLOW THE GALES TO
DECREASE TO SMALL CRAFT ADVISORIES. WE WILL ALSO BE ABLE TO DROP
THE LOW WATER ADVISORY. TIMING OF THE DECREASE OF THE WINDS ON
TUESDAY WILL BE DIFFICULT AS STRONG COLD ADVECTION
CONTINUES...GALES COULD END UP PERSISTING THROUGH TUESDAY MORNING.
WINDS WILL RETURN TO AN EASTERLY DIRECTION BY FRIDAY IN ADVANCE OF
THE NEXT STORM SYSTEM.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FROM 5 AM MONDAY TO 5 AM EDT TUESDAY FOR OHZ003-
     006>014-017>023-027>033-036>038-047-089.
PA...WIND ADVISORY FROM 5 AM MONDAY TO 5 AM EDT TUESDAY FOR
     PAZ001>003.
MARINE...GALE WARNING FROM 3 AM MONDAY TO 9 AM EDT TUESDAY FOR LEZ061-
     142>149-162>169.
     LOW WATER ADVISORY FROM 6 AM MONDAY TO 11 AM EDT TUESDAY FOR
     LEZ142-143-162-163.

&&

SYNOPSIS...MULLEN
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...MULLEN
AVIATION...LOMBARDY
MARINE...LOMBARDY/MULLEN
Hazardous weather outlook, Sep 27, 4:23 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
423 AM EDT SUN SEP 27 2009

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-280830-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
423 AM EDT SUN SEP 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL BE MOVING THROUGH THE AREA WELL AFTER
MIDNIGHT. SOME OF THE THUNDERSTORMS ALONG THE FRONT MAY BE SEVERE
AND CAUSE WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY WILL BE WINDY IN THE WAKE OF THE STRONG COLD FRONT THAT
WILL HAVE MOVED THROUGH THE REGION LATE SUNDAY NIGHT AND EARLY
MONDAY. WINDS MAY APPROACH WIND ADVISORY CRITERIA MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

LEZ061-142>149-162>169-280830-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
423 AM EDT SUN SEP 27 2009

...GALE WARNING IN EFFECT FROM 3 AM MONDAY TO 9 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THE POTENTIAL EXISTS FOR LOW WATER ON THE WEST END OF LAKE ERIE
MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 3:41 AM EDTGale WarningCLE56 hr
Sep 27, 12:14 PM EDTLow Water AdvisoryCLE48 hr

Nearby

Wind Advisories in Ohio, 2009Wind Advisories in Pennsylvania, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.